Oklahoma, 2005

Damaging Wind in Oklahoma, September 28, 2005

September 28, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 28, 1:56 PM CST, 4 hours 9 minutes earlier.

Area forecast discussion, Sep 28, 1:56 PM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT WED SEP 28 2005

.DISCUSSION...

COLD FRONT APPEARS TO BE MAKING GOOD PROGRESS THROUGH CENTRAL
OKLAHOMA THIS MID AFTERNOON. STILL VERY LIMITED CONVECTION ALONG
THE FRONT....BUT MOISTURE ALONG THE FRONT HAS BEEN LIMITED THUS
FAR.  DEVELOPMENT IN CWA STILL LOOKS TO BE LATE AFTERNOON OVER
SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. THEN EARLY EVENING HOURS
FOR NORTHEAST TEXAS AND MID TO LATE EVENING HOURS FOR ALL OF NORTH
LOUISIANA. THREAT FOR SEVERE STORMS REMAINS LIKELY WITH GOOD
HEATING ALL AFTERNOON AND DEWPOINTS RUNNING IN THE LOW TO MID 70S
CURRENTLY. POTENTIAL SEVERE CRITERIA FOR WIND AND HAIL REMAINS A
POSSIBILITY WITH DEVELOPING SURFACE BASED CONVECTION INTO THE EARLY
EVENING...AND THEN CARRYING INTO THE NIGHT AND ACROSS CWA WITH THE
DEVELOPMENT OF A GOOD PRE FRONTAL TROUGH.  ACTIVITY SHOULD NOT
LINGER ANYWHERE...SO FLOODING SHOULD NOT BE A CONCERN.  OVERNIGHT
THE SEVERE THREAT WILL BE DIMINISHING...WITH THUNDERSTORM
CONTINUING SOUTHEASTWARD ALONG THE FRONT. COLD AIR ADVECTION GOOD
AT LOWER LEVELS SHOULD EVENTUALLY CLEAR SKIES FOR MOST OF
AREA...BUT EVEN IN THE FACE OF SEPTEMBER SUNSHINE THE HIGHS SHOULD
BE NEARLY 20 DEGREES COOLER THIS TIME TOMORROW.

WINDS WILL BEGIN TO SUBSIDE INTO TOMORROW NIGHT...BUT MAY NOT LAY
DOWN UNTIL RIGHT AT DAWN FRIDAY MORNING. SO...RADIATION COOLING
COULD BE BETTER...BUT STILL LOOKING AT BELOW SEASONAL LOWS FOR
NEXT COUPLE OF MORNINGS. SLIGHT BIT OF RIDGING INTO THE WEEKEND
SHOULD ALLOW FOR TEMPS TO WARM BACK TO SEASONAL RANGES FOR
WEEKEND.  PUT IN SLIGHT CHANCE FOR MOST AREAS SUNDAY WITH A SHORT
WAVE ACROSS ARKANSAS...AND GFS SHOWING A FAIR AMOUNT OF ACTIVITY
PERHAPS PUSHING IN OFF THE GULF. EXPECT A DRY START TO THE WORK
WEEK AS RIDGE BUILDS AHEAD OF NEXT COOL FRONT DUE IN AROUND
MIDWEEK TIME FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  77  54  83 /  60  20   0   0
MLU  64  75  51  81 /  60  20   0   0
DEQ  59  76  47  81 /  60  10   0   0
TXK  61  76  51  81 /  60  10   0   0
ELD  60  74  48  82 /  60  10   0   0
TYR  65  79  55  83 /  60  20   0   0
GGG  64  78  54  83 /  60  20   0   0
LFK  67  79  57  85 /  60  40   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/24
Hazardous weather outlook, Sep 28, 11:00 AM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED SEP 28 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED SEP 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG COLD FRONT WILL BE ENTERING THE MIDDLE RED RIVER VALLEY
COUNTRY OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS
THIS EVENING.  STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG
AND AHEAD OF THIS FEATURE TONIGHT.  PRIMARY SEVERE THREAT LATER
TONIGHT WILL BE STRONG AND DAMAGING WIND GUST WITH A MARGINAL HAIL
THREAT.  AFTER MIDNIGHT...WHILE SHOWERS AND THUNDERSTORMS WILL BE
ONGOING ACROSS THE REGION...THE SEVERITY OF THE ACTIVITY SHOULD
BEGIN TO WEAKEN AS THE COLD FRONT BEGINS TO PRESS INTO EAST CENTRAL
TEXAS AND NORTH CENTRAL LOUISIANA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TONIGHT.

13/24

The radar

The Western Arkansas radar (KSRX), 158 km away, was scanning. The volume nearest the first event began at 00:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McCurtain

When
September 28, 6:05 PM CST
Where
McCurtain County, Valliant
Measured
58 kt (67 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.017, -95.117

Numerous trees and power lines downed across extreme southwest Mccurtain county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480942.